Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Effects On Lungs And Kidneys

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

HIV and Kidney Disease

Why Should People With HIV Care About Kidney Disease? HIV disease can cause kidney failure due to HIV infection of kidney cells. This is known as HIV-Associated Nephropathy or HIVAN. Other causes of kidney disease include diabetes and high blood pressure. These problems, especially HIVAN, are much more common in African-Americans. Taking some medications used to treat HIV infections or related health issues can also cause kidney disease. Kidney...
Ask the Experts

Can HIV & HBV treatment have effects on kidneys

I recently started Atripla to treat both my HIV and HBV, although the reason I was urged to begin treatment was my HBV, elevated liver functions - my HIV was doing okay, with cd4 at 450 and VL at about 14k. i recently went for an ultrasound of my...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Yes, Atripla (the tenofovir component) can cause kidney problems. But, it would be more a functional issue or time, and would not be likely to cause acute pain like you are describing. Many things from muscular problems to internal organ issues... Read more »

Headaches and Kidney, heart failure

My child was born with HIV. The child started the 3combo meds at 4 1/2. My child did well until they became a teenager. The side effects made school difficult. But we finally got the child back on the medications. But my child had been complaining...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
HIV infection can cause kidney disease and cardiac problems. Without HIV treatment most persons with HIV infection become ill over a 5-15 year time period. The drugs used to treat HIV infection have their own problems/side effects but generally the... Read more »

Kidneys & HIV

Can Norvir effect my kidneys?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Ritonavir (Norvir) has little direct effect on the kidneys though it interacts with many drugs that can cause kidney problems. KH... Read more »

Kidney and HIV

I have nephritis membranous, where my kidney is leaking blood and protein into my urine and raising my creatinine level. My nephrologist is reluctant to use immune suppressants( cortisone or prednisone).He has tried Atacan to control my kidney, but...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
HIV can cause kidney disease (HIV nephropathy). If you have that condition then treatment of HIV infection is highly recommended to protect residual kidney function. Aptripla often can't be used if there is renal impairment since 2 out of 3 of... Read more »
Connect With Others

HIV/AIDS related kidney problems...

Posted by alexzander, 2 Replies
i have a question and was wondering if ANYONE out there knew even a little bit....people who are HIV+ (i myself have AIDS) but is it common to see tons of reoccuring kidney infections?! i mean these have been going on for months and months....i'm... Read more »

Lung Infection

Posted by Anonymous, 1 Reply
I have read that lung infections are common in HIV+ people. Is this true as an ARS sypmtom

Read more »

Fluid in the Lungs

Posted by Anonymous, 3 Replies
Hello. I just came back from my doctor and he told me that I have fluid in my lungs. I received a hand job from a professional lady about 7 weeks ago. She spit in the tip of my penis and finished me off. I also have Genital Herpes.Have been on... Read more »

Raspy lungs a sign of ARS????

Posted by Anonymous, 3 Replies
I'm still having ARS Symptoms including raspy lungs, cough and dry mouth. I'm to the point I can't sleep at night!!! Are these associates with ARS??? It will be 2 weeks tomorrow for possible exposure... Read more »